Imperfect Information Leads to Complete Markets if Dividends are Diffusions
A pure exchange economy with a financial market is studied where aggregate dividends are modeled as a diffusion. The dynamics of the diffusion are allowed to depend on factors which are unobservable to the agents and have to be estimated. With perfect information, the asset market would be incomplete because there are more factors than traded assets. Imperfect information reduces the number of observable risks, but also the number of admissible portfolio strategies. It is shown that, as long as the observable dividend stream is a diffusion, the asset market is complete. It is therefore possible to establish the existence of an equilibrium with dynamically complete markets that leads to the same allocation as the Arrow-Debreu equilibrium.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Darrell Duffie & William Zame, 1988.
"The Consumption-Based Capital Asset Pricing Model,"
88-10, University of Copenhagen. Department of Economics.
- Feldman, David, 1989. " The Term Structure of Interest Rates in a Partially Observable Econom y," Journal of Finance, American Finance Association, vol. 44(3), pages 789-812, July.
- Radner, Roy, 1972. "Existence of Equilibrium of Plans, Prices, and Price Expectations in a Sequence of Markets," Econometrica, Econometric Society, vol. 40(2), pages 289-303, March.
- Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.), Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898 Elsevier.
- Black, Fischer & Scholes, Myron S, 1973. "The Pricing of Options and Corporate Liabilities," Journal of Political Economy, University of Chicago Press, vol. 81(3), pages 637-54, May-June.
- Aliprantis, Charalambos D., 1997. "Separable utility functions," Journal of Mathematical Economics, Elsevier, vol. 28(4), pages 415-444, November.
- Ioannis Karatzas & Xlng-Xlong Xue, 1991. "A Note On Utility Maximization Under Partial Observations," Mathematical Finance, Wiley Blackwell, vol. 1(2), pages 57-70.
When requesting a correction, please mention this item's handle: RePEc:wpa:wuwpfi:9808002. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (EconWPA)
If references are entirely missing, you can add them using this form.